Flood, Southern Herkimer
- When
- April 2, 1:36 PM EST to 8:36 PM EST
- Where
- Southern Herkimer forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.420, -74.962 (the zone’s center; the record gives no point)
Mud slide in the town of Cedarville.
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Apr 2, 9:55 AM EST, 3 hours 41 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBANY NY 955 AM EST SAT APR 2 2005 .SHORT TERM (TODAY AND TONIGHT)... HAVE UPDATED FORECASTS PRIMARILY TO REFLECT COOLER TEMPS FOR TODAY. REST OF FORECAST GENERALLY UNCHANGED. .PREVIOUS DISCUSSION... .SYNOPSIS... AN INTENSIFYING CYCLONE WILL MOVE NORTHWARD FROM THE MID ATLANTIC REGION EARLY THIS MORNING. THE LOWEST PRESSURE IN THIS SYSTEM WILL REACH CENTRAL VERMONT SUNDAY EVENING. AT THAT TIME...COLDER AND SOMEWHAT DRIER AIR WILL BEGIN TO CIRCULATE INTO THE EASTERN NEW YORK AND WESTERN NEW ENGLAND. A RIDGE OF HIGH PRESSURE OVER WESTERN NEW YORK TUESDAY WILL CREST OVER EASTERN NEW YORK AND WESTERN NEW ENGLAND WEDNESDAY. ANOTHER CYCLONE INTENSIFYING IN THE VICINITY OF THE LOWER OHIO VALLEY LATE THURSDAY MAY AFFECT THE NORTHEAST BY THE WEEKEND. && .SHORT TERM (TODAY THROUGH SUNDAY NIGHT)... ALL THE FORECAST MODELS INDICATE HEAVY RAINFALL WITH THE APPROACHING LOW PRESSURE SYSTEM TODAY INTO TONIGHT. A STRONG LOW LEVEL WIND FLOW IS FORECAST TO DEVELOP LATER TODAY...BUT THE LOW LEVELS OF THE ATMOSPHERE WILL BE STABLE SO THE STRONG WIND WILL ONLY AFFECT THE HIGH PEAKS OF THE MOUNTAINS. THE WIND IN THE VICINITY OF 5 THOUSAND FEET IS FORECAST TO BE IN EXCESS OF 50 KNOTS LATE TODAY AND THIS EVENING. THE SOUTH SOUTHEAST DIRECTION FAVORS ENHANCEMENT OF THE RAINFALL IN THE CATSKILLS AND ADIRONDACKS. THE AIR MASS OFF THE MID ATLANTIC COAST IS FORECAST TO HAVE TOTAL PRECIPITABLE WATER VALUES OF OVER ONE AND A HALF INCHES. THERE IS EVIDENCE THAT DRIER AIR MAY MOVE OVER A PORTION OF THE REGION SOMETIME TONIGHT INTO SUNDAY FROM THE SOUTHEAST. THEREFORE...IT IS POSSIBLE THAT THE RAINFALL WILL BECOME LIGHTER SOMETIME TONIGHT AND CONTINUE TO BE RELATIVELY LIGHT ON SUNDAY. AS THE CYCLONE PASSES TO THE NORTH AND EAST SUNDAY NIGHT...RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS OVER THE HILLS AND MOUNTAINS. A LIGHT ACCUMULATION OF SNOW IS POSSIBLE. THE FORECAST MAXIMUM AND MINIMUM TEMPERATURES FOR THIS PERIOD WERE CREATED BY BLENDING GUIDANCE FROM THE AVIATION AND NORTH AMERICAN MESOSCALE MODELS. GENERALLY...THE AVIATION MODELS MAXIMUM TEMPERATURES WERE HIGHER THAN THE NORTH AMERICAN TEMPERATURES...WHILE THE MINIMUMS WERE HIGHER. && .LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)... THE LATEST GUIDANCE FROM THE FORECAST MODELS SUGGESTED THAT THE PRECIPITATION WILL BE HANGING AROUND A BIT LONGER THAN THE PREVIOUS FORECAST INDICATED DUE TO THE SLOW MOVEMENT OF THE CYCLONE. THEREFORE...WE INCREASED THE PROBABILITY OF PRECIPITATION FOR MONDAY AND MONDAY NIGHT. WE CONTINUED TO INDICATE DRY WEATHER DURING THE MIDDLE OF THE WEEK AND MADE NO CHANGES TO THE LATTER PORTION OF THE WEEK. THE MODELS CONTINUE TO INDICATE THAT THERE IS SOME POTENTIAL FOR ANOTHER ROUND OF HEAVY RAIN LATE IN THE WEEK AS A DEEPENING UPPER LEVEL TROUGH IN THE MIDWEST GENERATES A CYCLONE. THIS SYSTEM MAY FEED UPON HIGH PRECIPITABLE WATER AIR OVER THE SOUTHEASTERN UNITED STATES. IT BEARS WATCHING. && .AVIATION... MAINLY VFR CONDITIONS WILL BECOME IFR/LCL MVFR AS RAIN OVERSPREADS REGION 08Z-12Z. THE WINDS WILL GENERALLY BECOME EASTERLY 10 TO 20 KTS WITH HIGHER GUSTS WITH TERRAIN INDUCED VARIABILITY IN DIRECTION AND SPEED. STRONG LOW LEVEL JET AND COOL LAYER NEAR SURFACE LAYER BRINGS POTENTIAL FOR LLWS LATER TODAY AND THIS EVENING. ALSO... ISOLATED ELEVATED THUNDERSTORMS POSSIBLE. CONDITIONS MAY IMPROVE 06Z-12Z AS DRY SLOT WORKS IN. && .HYDROLOGY... SERIOUS SITUATION FOR AREA RIVERS AND STREAMS. NAM FAMILY HAS BEEN VERY CONSISTENT IN FORECASTING 5 INCH RAIN MAX IN CATSKILLS. 06Z IS DOWN A LITTLE (4.49) BUT WITH SOME RAINS 6+. STRONG LOW LEVEL JET HELPING TO ADVECT IN MOISTURE AND PROVIDE TERRAIN INDUCED LIFT. EVEN ACCOUNTING FOR NAMS PROPENSITY TO OVERDEVELOP LOW LEVEL JET... RAIN WILL BE VERY HEAVY. GROUND REMAINS SATURATED AND RIVER/STREAM LEVELS HIGH FROM +RA EARLIER IN THE WEEK. OVER HIGHER ELEVATIONS SNOW PACK REMAINS IN EXCESS OF A FOOT (ESPECIALLY IN THE ADIRONDACKS) WITH WATER EQUIVALENTS AS HIGH AS 7 INCHES IN WESTERN ADIRONDACKS...SO SNOW MELT WILL BE AN ADDITIONAL FACTOR IN MOUNTAIN ZONES AS WELL AS THEIR DRAINAGES. HOUSATONIC CONTINUES ABOVE FLOOD IN CONNECTICUT. WE HAVE ALREADY ISSUED FLWS FOR SOME LARGER RIVERS. && .FIRE WEATHER...THE OFFICIAL START OF OUR FIRE WEATHER SEASON WAS FRIDAY. DUE TO RECENT EXCESSIVE RAINS AND SNOWMELT...THE FIRE WEATHER SEASON IS STARTING OUT TO BE VERY WET. HEAVY RAIN THIS WEEKEND WILL KEEP SOGGY CONDITIONS ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND. ANOTHER ROUND OF HEAVY RAIN MAY OCCUR LATE THIS WEEK. THEREFORE...THE FIRE WILL THREAT REMAIN EXTREMELY LOW FOR THE COMING WEEK. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...FLOOD WARNING CONTINUES FOR HOUSATONIC RIVER IN LITCHFIELD COUNTY. FLOOD WARNING CTC001-005-009-021800- FLOOD WATCH FROM 7AM EST TODAY UNTIL 6PM EDT SUNDAY. MA...FLOOD WARNING MAC003-021800- FLOOD WATCH FROM 7AM EST TODAY UNTIL 6PM EDT SUNDAY. NY...FLOOD WARNING NYC039-057-093-095-021800- FLOOD WARNING NYC001-083-091-113-115-021800- FLOOD WARNING NYC001-043-057-065-091-093-021800- FLOOD WATCH FROM 7AM EST TODAY UNTIL 6PM EDT SUNDAY. VT...FLOOD WATCH FROM 7AM EST TODAY UNTIL 6PM EDT SUNDAY. && SHORT TERM...HEMMERICH LONG TERM...HEMMERICH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 443 AM EST SAT APR 2 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-031200- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 443 AM EST SAT APR 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... WIDESPREAD FLOODING IS EXPECTED TODAY. PLEASE SEE FLOOD WATCHES AND WARNING STATEMENTS. .DAYS TWO THROUGH SEVEN... FLOODING TO CONTINUE SUNDAY...AND PROBABLY INTO EARLY NEXT WEEK ON SOME RIVERS. THERE IS A CHANCE THAT THERE MAY BE MORE HEAVY RAINFALL LATE IN THE WEEK...ABOUT FRIDAY...BUT THIS IS VERY UNCERTAIN AS IT IS SO FAR INTO THE FUTURE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR 7 AM TODAY FOR ULSTER...GREENE...DUTCHESS...LITCHFIELD...COLUMBIA AND BERKSHIRE COUNTIES. SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR 10 AM TODAY FOR MONTGOMERY...FULTON...SCHOHARIE...ALBANY...RENSSELAER...SARATOGA...WA SHINGTON...BENNINGTON AND WINDHAM COUNTIES. SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR NOON TODAY FOR HERKIMER...HAMILTON AND WARREN COUNTIES. ANY REPORTS OF RAINFALL WOULD BE GREATLY APPRECIATED AT THE WEATHER SERVICE IN ALBANY.
NEW YORK STATEWIDE POLICE INFORMATION NETWORK TROOP C 0811AM SAT APR 02 2005 #2 0000002 000 CBSO WLSR 01447 FILE 28 BROOME COUNTY 911 CENTER NY003013P APR 02-05 TO WAPT BROOME COUNTY EOC IS NOW OPERATIONAL AT LIMITED STAFFING CONTACT AT 607-778-1911 WILL UPDATE AS SITUATION EVOLVES AUTH MIKE ASWAD DIR EMERGENCY SERVICES BRYAN 0809HRS OPER - BRYAN,JAMES 0810
NEW YORK STATEWIDE POLICE INFORMATION NETWORK TROOP C 1002AM SAT APR 02 2005 #1 0000001 000 CDSO WLSR APTS 00786 FILE 28 DELAWARE CO SHERIFF NY0120000 APR 02-05 TO ATTN DELAWARE COUNTY EMS AND POLICE AGENCIES T/COLCHESTER - AS OF 10:00 AM ON 04/02/05 AUSLANDER ROAD IS CLOSED DUE TO FLOODING AUSLANDER RUNS OFF ST. HWY 17 HAMLET OF COOKS FALLS AUTH DEP DIRECTOR EMS GLEN MORRISON MILLS 10-02 OPER - PARSONS,KAREN R 1001
NEW YORK STATEWIDE POLICE INFORMATION NETWORK TROOP C 1020AM SAT APR 02 2005 #1 0000001 000 CDSO WLSR 00787 FILE 28 DELAWARE CO SHERIFF NY0120000 APR 02-05 TO APTS DELAWARE COUNTY EOC IS CURRENTLY OPERATING WITH MINIMAL STAFFING AT THIS TIME CONTACT NUMBER IS 607 746 9600 YOU WILL BE UPDATED AS THE SITUATION EVOLVES AUTH DEP DIR GLENN MORRISON, EM SVCS PARSONS 1021 OPER - PARSONS,KAREN R 1019
NEW YORK STATEWIDE POLICE INFORMATION NETWORK TROOP C 1256PM SAT APR 02 2005 #1 0000001 000 CDSO WLSR APTS 00789 FILE 28 DELAWARE CO SHERIFF NY0120000 APR 02-05 TO DELAWARE COUNTY POLICE AND EMS AGENCIES AND SURROUNDING COUNTIES PER DEPUTY DIRECTOR OF EMS SERVICES, GLENN MORRISON DELAWARE COUNTY EOC IS NOW FULLY OPERATIONAL IT IS CURRENTLY STAFFED BY COUNTY EMERGENCY MANAGEMENT COUNTY SHERIFFS OFFICE COUNTY PLANNING DEPT COUNTY PUBLIC HEALTH RED CROSS NY STATE POLICE COUNTY DPW NYS EMERGENCY MANAGEMENT TO CONTACT ANY OF THESE AGENCIES CALL 607-746-9600 AUTHDEP DIRECTOR EMS GLENN MORRISON MILLS, JO 12-56 OPER - MILLS,JOANN P 1255
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Mud slide in the town of Cedarville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448326.